Griseofulvin and/or Terbinafine Induced Toxic Epidermal Necrolysis in an Adult Female Patient - A Case Report

Author(s): Dharamvirsinh Jadeja, Chandra S. Jaiswal, Ashwin Panchasra, Chandrabhanu B. Tripathi.

Journal Name: Current Drug Safety

Volume 11 , Issue 2 , 2016

Become EABM
Become Reviewer

Graphical Abstract:


Abstract:

An 18 years old female patient, who was taking treatment for tinea cruris developed Toxic Epidermal Necrolysis (TEN) due to therapeutic dose of griseofulvin with concomitant use of terbinafine. Both the drugs were stopped; patient’s condition was gradually improved after starting the treatment. As per WHO-UMC causality assessment criteria, association between reaction and drug was possible (for both griseofulvin and terbinafine). Griseofulvin and terbinafine, both are widely used as an oral antifungal agent to treat fungal infections, careful monitoring is required in the initial periods of the treatment to prevent such type of serious adverse drug reaction. We report a case of TEN possibly caused by griseofulvin with concomitant use of terbinafine resulting in diagnostic difficulty.

Keywords: Griseofulvin, terbinafine, steven johnson syndrome, toxic epidermal necrolysis.

Rights & PermissionsPrintExport Cite as

Article Details

VOLUME: 11
ISSUE: 2
Year: 2016
Page: [192 - 194]
Pages: 3
DOI: 10.2174/1574886311666151223112645
Price: $65

Article Metrics

PDF: 51
HTML: 2
EPUB: 1
PRC: 1